I take a small dose of the generic version of toprol xl, (half of 25mg tablet) and yesterday I had a NOTICEABLY long sinus pause or compensatory pause. It felt like my heart stopped for seconds (not sure how long) so I ended up in the er. Same song and dance, everything looks normal. What I experienced was not normal by any means. Can anyone tell me about this and how it happens. I am scared that this will happen again. Thank you
I had the same experience with the metoprolol. This is the way my doc explained it...the metoprolol slows down your heart rate and therefore, the timing between regular heartbeats is prolonged, as is the compensatory pause when you have a premature beat. He told me that for some people, it makes the "skip" feeling more noticeable. Oh, and with that small of a dose...my doc told me is was like peeing in the ocean. Most people take 100 mg or more. Why are you taking the metoprolol? Is it just for extra beats or for some other reason?
I started this medicine because I started having pacs very frequent, and in hopes that this would help. Unfortunately it has not helped. Can anyone explain this sinus pause, because the er doctor said this could be dangerous. Does anyone know how this can be dangerous? Finetilthree, did you have a very noticeable pause? I am concerned to say the least.... Thank you guys.
I had up to 6 second pauses and my cardio said not to worry, but I was maxed out on BBs and having frequent pvcs, and my resting heart rate was in the 50's. There is a BIG difference between a compensatory pause and a sinus pause. Personally, I don't put much faith in ER doctor's comments....they are not cardiologists, and are just trained to treat cardiac emergencies. Also, they go for long periods of time without sleep...he could have said sinus pause, and meant compensatory pause.....either way, it was never caught, and your heart is normal, right?
Yes, I have had an echo, ekg,stress,holter and everything is normal from my cardio. This incident followed an EXTREMELY hard and uncomfortable pvc. I can tell the difference between a pac and pvc. Also, the er doctor said I have a flow murmur, but this has NEVER been mentioned to me by my cardio. I have no idea what to think now. Do I have one or not? Please tell me the difference between a compensatory and sinus pause. When you had your 6 second pause what were your symptoms? Did you have comp or sinus pause? Thank you....
I dont know what I had..it wasnt caught on tape. comp pauses are normal following pvcs....sinus pauses come out of the blue, no pvcs, and mean the sa node has failed to start a beat......usually something else picks up. I am still amazed at the description of pvcs as uncomfortable. They have a bad rep., the little buggers.
Do you know if a compensatory pause would be that noticeable? Does a sinus pause happen in a healthy heart? I am 28 years old and this has me scared. If I had some sort of sa node problem wouldn't it have picked up in all the testing I have had? This did occur after a pvc, so do you think it was a comp pause? The nurse at the er said that a comp and sinus pause were the same thing, little does she know.....thank you for answering my questions, I appreciate this. If yours was not caught on tape, how do you know it was 6 seconds? just wondering...
I started having so many one evening.I was in Walgreens, that I had to sit down and take my pulse...........it was going into the high 40's, and I counted the length of the pauses.....they could have been non perfused pvcs for all I know. I used to get so many during exercise that my heart rate would actually drop. There is an old saying in medicine."when you hear the sound of hoof beats, think of horses, not zebras."
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.